Jeanette explains if she experienced any side effects from her pain medication.
When I was suffering with the pain from my failed spine syndrome, I was on so many different medications, and when I was on the Fentanyl patch it made me so shaky. I had to alternate the patch I believe it was every 48 or 72 hours, and after I was about two-thirds the way there, my mind was just going blurry and I was shaky and I would look at that clock and be like, “Is it time for the patch?” I had to have that patch just to numb me. It was so horrible, and that’s such a heavy, serious drug. We had to sign for it when we’d pick it up, and when I had to prepare for my surgery I had to go off of the drugs.
I had to be off of them so that I wouldn’t feel that pain from surgery. So I had to wean myself off the Fentanyl and I was up I think for three days straight just shaking. I had never had any experience with drugs and it was so horrible. I just laid in the bath the entire night shaking with just a blurry mind. The medications just made me a totally different person.
There’s parts of my life from those two years where I kind of don’t remember, or people talk about certain things and I know I was there, but it is just kind of blurry. It was like I was just kind of living through a haze, like I wasn’t really there. It’s almost like I was watching a movie that I wasn’t really participating in it, but the drugs were just horrible. I hated being on any of them. I love being off of the drugs. I don’t take anything.
After the surgery I quickly went off pain medications, very quickly, actually. I think it was Percocet which is a pretty heavy painkiller that they had me on here, and when I went home I had some, but I weaned myself off so quickly. I’d rather just feel that regular surgery pain; that surgery pain to me was nothing compared to that pain, that presurgery pain.
Surgery pain–you can take medication; it makes you feel better. You can move; it makes you feel better. You can adjust in the bed; it makes you feel better, but that pain before–nothing, nothing fixed it. So I just wanted off of those medications and I don’t take anything now.
View More Videos On Back Conditions: